The shaking could be related to anxiety. Have you had a thorough physical to rule out any other cause? That's always a good idea, as there are some common conditions that mimic anxiety and its symptoms.
What meds have you tried and for how long? Some times, with meds, it's a matter of a bit of trial and error to find the right regimen. Therapy is definitely a must, glad to hear you're doing that. You can also help yourself by putting your own work in outside of the therapy office. There are lots of books you can read that will help you, and you can always ask your therapist to give you "homework"...things you can do on your own to help manage the anxiety.
Keep working at it...it takes time. Keep in touch, let us know how you're doing!
I think you've gotten great advice and can't add anything to it.
But recently, my son, who is 28 and has anxiety, was recently diagnosed with a condition called "Essential Tremors."
I am, in no way, implying this is what is causing your shaking. I just feel that it might be worth running by your doctor the next time you see him/her.
Here is a very short definition of essential tremors from the Mayo Clinic:
By Mayo Clinic staff
Essential tremor is a nervous system disorder (neurological disorder) that causes a rhythmic shaking. Essential tremor can affect almost any part of your body, but the trembling occurs most often in your hands — especially when you try to do simple tasks, such as drinking from a glass, tying shoelaces, writing or shaving. Essential tremor may also affect your head, voice, arms or legs.
As nursegirl said, it could be related to anxiety. They treated my son with an anti-anxiety medication and the tremor is virtually gone.
I wish you the best and hope you let us know what you find out.
Strattera would be the absolute worst possible choice to treat tremors/shaking! Of course it would have made you feel worse! It's a stimulant ("upper") used primarily to treat ADD/ADHD. Were you put on that for the shaking? Do you have an ADD/ADHD diagnosis?
I would recommend findind a new doctor, who can look at the situation from a fresh perspective, and offer other options. Don't write off medications in general based on just ONE...one that was likely completely inappropriate to be Rx'ed.
hello grungelion: i agree with nursegirl that strattera is not a good med for you---i am not a doc so....
I also see that you aspire to be a dr. Great goal and you can start now by practicing on yourself! Ha!.....i like the idea of homework and i also think maybe a diff doc (and a female one) would be a good change.
Meditation as one of the three M's? Give it a try----no side effects! Research shows it helps anxiety------among other things good. Add to the tool-kit. Immediate benefits and takes some time for full effect. Do short periods. It can be difficult for those of us with anxiety issues. Five minutes to begin...ok? And if more time elapses----enjoy the quietude of the racing monkey mind. Ok---nothing wrong with a monkey-mind. It needs naps now and then. And eventually learns to like the meditative "naps". Now you do not fall asleep in meditation----you fall Awake! ....In Joy!
Everybody say Yes.......
It's tricky to treat ADD and anxiety at the same time, as obviously, the meds typically used to treat the ADD are stimulants which add to the anxiety a lot of times. Are you under the care of a psychiatrist to manage your conditions? That would be the best person to discuss your options, medication wise.
Make sure you're also following up with your PCP, who can do some looking, to make sure you don't actually have a medical condition causing the shaking/tremors.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.